MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During the process of giving cyto to the patient, it was noted that the product was leaking.Air is coming through the adapter when extraction of fluid is attempted; therefore, the extraction is impossible.Leaking has also occurred when fluid has been injected through the adapter, causing the fluid to end up on blanket or on the physician /nurse.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, drawings, manufacturing instructions, quality control and a visual inspection and function test of the returned device was conducted during the investigation.The visual examination reported no physical defects were noted.Device was tested using water filled syringe.Both male ports of stopcock were tested in both open and closed positions and no leaks were noted.Device was also tested with 70 psi and again no leaks were noted.There is no evidence to suggest the product was not manufactured to current specifications.The manufacturing record for this lot was reviewed, and nothing of note was observed.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.It is unknown why the customer experienced difficulties.They could not be duplicated in the lab.A definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
During the process of giving cyto to the patient, it was noted that the product was leaking.Air is coming through the adapter when extraction of fluid is attempted; therefore, the extraction is impossible.Leaking has also occured when fluid has been injected through the adapter, causing the fluid to end up on blanket or on the physician /nurse.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5615276
Report Number1820334-2016-00267
Device Sequence Number539424
Product Code KGZ
UDI-Device Identifier00827002012035
UDI-Public(01)00827002012035(17)200624(10)NS5982288
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1PTWS-RA-R
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/06/2016
Device Age10 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2016
Supplement Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;